Jump to content

So I'M Worried . . .


shanying418
 Share

Recommended Posts

Hi everyone,

Has anyone tried Venlafaxine (Brand name:Effexor, Efexor) as POTS treatment? How does that work? My cardio doc. said it's suppose to stimulate my nerve system and most people don't have a lot of side effect from that med. However, after reading wikipedia, I'm quite worried about the adverse effect . . . I haven't started the medication, one because I forgot to pick it up , two because I kind of don't feel comfortable with the description of the medication.

Link to comment
Share on other sites

Sorry I don't have any experience with that particular drug - nor do I have POTS ... BUT I do have experience with trying new medications that are used for off label purposes or purposes other than their originally intended purpose. You are very smart to post and express your concerns imho. It seems these days that we need to be pro-active in our decisions about what we are going to put into our bodies - because every medicine comes with a cost. Be it having the body work to eliminate it -- the financial drain, common and uncommon side effects etc. Not the least of which are these drugs are meant or designed originally to have an effect on your mood or dispostion -- so while it may be used for POTS - it is going to effect your brain and your view of the world perhaps just because it is doing what it was designed to do. Not every body is going to work well with all the meds suggested - some will cause prohibitory side effects like weight gain or insomnia ... who knows there's always a boat load of 'small print' as you know. The biggest concern that many people overlook is what is it going to cost them in terms of 'going off the medication' - Usually the talk is about starting it and it's neglected to tell you about the long tedious weaning process for many of the medications of this nature. The side effects of quitting can be horrendous if taken a long time and you quit - without a doctors blessing or even with a doctors blessing -- some are more notorious than others.

Now that that speech is overwith -- If this drug is helpful for POTS patients - these folks here I'm sure will help as they can to share their experiences. If it were me I'd want to know: What symptoms specifically is this aimed to treat? How long will it take before I notice relief? How long will I need to be on it? How difficult is it to discontinue this medication? What side effects are most common and how long do they last?

It may be that it's a perfect fit for your set of symptoms - if you have a wise doctor that you trust and you are in need of the helps the drug is purported to help - then give it a go........& let us know how it's working for you. I wouldn't 'worry' worry about starting it if you trust your doctor and have a good idea it may help....the worst situation would be you are out some money or some samples - and have to re-think again another tactic .... Best of luck - hope it works out well for you!

Link to comment
Share on other sites

I think it just depends on what form of dysautonomia you have. From the webinar with the dr from johns Hopkins the other day it seems people with pots tend to have higher norepinephrine levels and people with nmh have higher epinephrine. Hence the difference in symptoms. I personally have Pots and am very hyperadrenergic. Meaning I just feel like I always have too much adrenaline. Even before diagnoses this is how I would describe it Tony husband. Either I have too much or am very sensitive to what I have. I have been this way for as long as I can remember. Anything that could possibly increase norepinephrine such as adderral, decongestant,sari snri,even supplements were BAD news for me and made my Pots symptoms much worse.

So, I guess it would depend on your symptoms and diagnosis. I would say if u don't get that wired feeling then I would start out with the tiniest dose possible. You can always go up. I just started a beta blocker yesterday and the dr prescribed 20 mg 3 times a day and I took 10 this morning and 5 this afternoon. At this point I'm handling it fine. So I guess you know your body and figure out whether u think the way the drug works will benefit u. Otherwise u just have to try and see. I know how scary it can be! Good luck!

Link to comment
Share on other sites

I have NCS and OH not POTS. I was put on Pristiq. Extremely similar.

I felt great!!!!!! Ha HA, I had tachycardia from it, and they took me off.

It kept me from the HR and BP dips I have constantly. I was put on Wellbutrin 75mg one a day.

sustained release. One a day means 12hour result. Its meant for 2x aday. This is because my resting HR (IE sleeping)would not be effected. I love it, I can stand still for

the first time in years- without symptoms.

Link to comment
Share on other sites

I have NCS and OH not POTS. I was put on Pristiq. Extremely similar.

I felt great!!!!!! Ha HA, I had tachycardia from it, and they took me off.

It kept me from the HR and BP dips I have constantly. I was put on Wellbutrin 75mg one a day.

sustained release. One a day means 12hour result. Its meant for 2x aday. This is because my resting HR (IE sleeping)would not be effected. I love it, I can stand still for

the first time in years- without symptoms.

Wow. That is wonderful.

Are you on any other meds like midodrine for the NCS?

Link to comment
Share on other sites

I think it just depends on what form of dysautonomia you have. From the webinar with the dr from johns Hopkins the other day it seems people with pots tend to have higher norepinephrine levels and people with nmh have higher epinephrine. Hence the difference in symptoms. I personally have Pots and am very hyperadrenergic. Meaning I just feel like I always have too much adrenaline. Even before diagnoses this is how I would describe it Tony husband. Either I have too much or am very sensitive to what I have. I have been this way for as long as I can remember. Anything that could possibly increase norepinephrine such as adderral, decongestant,sari snri,even supplements were BAD news for me and made my Pots symptoms much worse.

So, I guess it would depend on your symptoms and diagnosis. I would say if u don't get that wired feeling then I would start out with the tiniest dose possible. You can always go up. I just started a beta blocker yesterday and the dr prescribed 20 mg 3 times a day and I took 10 this morning and 5 this afternoon. At this point I'm handling it fine. So I guess you know your body and figure out whether u think the way the drug works will benefit u. Otherwise u just have to try and see. I know how scary it can be! Good luck!

I was never been tested for norepinephrine. However, the tiniest dose of bata blocker gave me a "flat" effect. I know I'm really sensative with everything they've tried so far--bata blocker, florinef, midodrine. I guess I'm not comfortable with the description of the medication. . . I think I'll need some assurance before I launch in and try the medication.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...